Alert archive / Illinois / Tornado Warnings in 2020
Tornado Warning 26, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 19, 2020, 4:26 PM CDT for 4 counties in Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 4:26 PM CDT (21:26 UTC)
- Expired
- Mar 19, 2020, 5:04 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Edwards County, IL, Hamilton County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 4:06 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WFUS53 KPAH 192126
TORPAH
ILC047-065-191-193-192215-
/O.NEW.KPAH.TO.W.0026.200319T2126Z-200319T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
426 PM CDT Thu Mar 19 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northwestern White County in southeastern Illinois...
Southern Wayne County in south central Illinois...
Western Edwards County in southeastern Illinois...
Northern Hamilton County in south central Illinois...
* Until 515 PM CDT.
* At 426 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Wayne City, or 9 miles northwest of
Mcleansboro, moving east at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fairfield, Albion, Wayne City, Dahlgren, Sims, Mill Shoals,
Springerton, Keenes, Golden Gate, Belle Prairie City and Burnt
Prairie.
This includes Interstate 64 in Illinois between Mile Markers 92 and
128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
&&
LAT...LON 3809 8870 3832 8870 3851 8804 3821 8803
TIME...MOT...LOC 2126Z 251DEG 48KT 3822 8863
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SP2 follow-up statements
284
WWUS53 KPAH 192146
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
446 PM CDT Thu Mar 19 2020
ILC065-192156-
/O.CAN.KPAH.TO.W.0026.000000T0000Z-200319T2215Z/
Hamilton IL-
446 PM CDT Thu Mar 19 2020
...THE TORNADO WARNING FOR NORTHERN HAMILTON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for south central
and southeastern Illinois.
LAT...LON 3823 8803 3821 8837 3825 8837 3826 8843
3839 8847 3851 8804
TIME...MOT...LOC 2146Z 251DEG 48KT 3831 8830
$$
ILC047-191-193-192215-
/O.CON.KPAH.TO.W.0026.000000T0000Z-200319T2215Z/
White IL-Wayne IL-Edwards IL-
446 PM CDT Thu Mar 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN WHITE...SOUTHEASTERN WAYNE AND WESTERN EDWARDS
COUNTIES...
At 446 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fairfield, moving east at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fairfield, Albion, Mill Shoals, Golden Gate and Burnt Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3823 8803 3821 8837 3825 8837 3826 8843
3839 8847 3851 8804
TIME...MOT...LOC 2146Z 251DEG 48KT 3831 8830
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SP220
WWUS53 KPAH 192204
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
504 PM CDT Thu Mar 19 2020
ILC047-191-193-192212-
/O.CAN.KPAH.TO.W.0026.000000T0000Z-200319T2215Z/
White IL-Wayne IL-Edwards IL-
504 PM CDT Thu Mar 19 2020
...THE TORNADO WARNING FOR NORTHWESTERN WHITE...SOUTHEASTERN WAYNE
AND WESTERN EDWARDS COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for south central
and southeastern Illinois.
LAT...LON 3823 8803 3821 8837 3825 8837 3826 8843
3839 8847 3851 8804
TIME...MOT...LOC 2200Z 251DEG 48KT 3838 8803
$$
SPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 19, 3:16 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 19, 3:16 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
316 PM CDT Thu Mar 19 2020
.SHORT TERM...(Tonight through Friday night)
Issued at 316 PM CDT Thu Mar 19 2020
The potential for severe weather and flash flooding remains the
primary forecast concern through tonight.
The immediate focus is a line segment that appears to be showing
some signs of strengthening as it progresses east northeast from
southeast Missouri into southern Illinois and eventually southwest
Indiana through late afternoon. With 0-3 km bulk shear around 50
knots and surface based CAPE values of 500 to 1000 J/kg, there is
some concern this line segment could continue to enhance through
the late afternoon, creating a localized severe risk for primarily
damaging winds and an isolated tornado.
The primary round of showers and thunderstorms appears slated for
this evening and overnight as activity that develops initially
over northern Arkansas and southern Missouri moves northeast
across the region. As this round of storms enters the region, HREF
guidance suggests 60 to 70 knot 0-6 km bulk shear overspreading a
moderately unstable atmosphere of 1000-1500 J/kg surface based
CAPE. This will be conducive to the development of supercells and
bowing line segments. In addition, decent veering of wind vectors
with height and 0-3 km storm relative helicity values of greater
than 300 m2/s2 may increase the risk for tornado development, not
only from supercells but also line segments that become more
orthogonal to the low level shear vectors.
As a result, we'll need to keep an eye on the potential for
damaging winds and tornadoes, The risk appears to be greater
during the evening hours across the western half of the area. The
severe threat should slowly decrease with diminishing surface
based instability as the storms push into southwest Indiana and
western Kentucky overnight.
Flash flooding is also a concern tonight. Antecedent rainfall has
varied widely over the past few days. While some locations have
only received one quarter to one half inch of rainfall, other
locations have measured upwards of 1.5 to 2 inches. Flash flooding
will be most likely in locations with higher antecedent rainfall
and those areas that receive repeat heavy rainfall tonight. For
that reason, we'll keep the Flash Flood Watch in effect through
12Z Friday.
The chance for showers lingers over mainly southwest Indiana and
western Kentucky Friday morning as the cold front works through
the area. This chance may need to be extended further west and
later in time should the cold frontal passage be slower than
expected. After morning highs in the middle 60s to lower 70s.
temperatures should fall Friday afternoon. By Friday night, lows
in the upper 20s to middle 30s are expected under mostly clear
skies. This could lead to the development of patches/areas of
frost for those with early season agricultural interests.
.LONG TERM...(Saturday through Thursday)
Issued at 316 PM CDT Thu Mar 19 2020
High pressure, located over the Great Lakes on Saturday, will bring
cool air and a northeasterly wind to the region. High temperatures
will mainly be limited to the 40s while lows will be near freezing
along the I-64 corridor.
An upper level wave in the Desert Southwest Saturday will move into
the Middle Mississippi Valley Sunday. Stratus and showers will move
southwest to northeast through the area. Models differ on QPF
amounts with the ECMWF lighter on QPF than the GFS, though even the
more ambitious GFS has few portions of the region over a quarter
inch. At the very beginning of the event Sunday morning,
precipitation may begin as snow but will very quickly switch over to
rain due to daytime heating and no accumulations or impacts are
anticipated at this time. Monday will provide some breaks in cloud
cover and a clockwise wind shift towards southeasterly winds.
Temperatures Sunday through Monday will be near average.
A more significant system reaches the area Tuesday with the main
event timing of the WPC/GFS/Canadian focused on the daytime hours
into the evening, while the NBM/ECMWF delays this until Tuesday
night through early Wednesday. Sided with the earlier timing since
model certainty has NBM as the highest outlier for PoPs Tuesday
night. Thus, precip chances have been raised slightly for Tuesday
and lowered for Tuesday night and Wednesday. There is potential for
thunderstorms, primarily Tuesday afternoon and evening. Temperatures
have also been reduced some, towards model bias corrected values,
but remain 10+ degrees above average through this event. After this
system, the rest of the forecast period features above average
temperatures and low chance precip events as models vary on location
and strength of weak upper-level disturbances.
&&
.AVIATION...
Issued at 1237 PM CDT Thu Mar 19 2020
A trend towards MVFR ceilings is already well underway early this
afternoon, and expect ceilings to continue to lift to VFR by mid
to late afternoon. Maintained a vicinity shower mention at all TAF
sites through the afternoon, even though the main corridor should
remain from the Missouri Ozarks to perhaps KMVN, where thunder is
possible by mid to late afternoon. Better shower and thunderstorm
coverage will encompass the region from west to east through the
evening hours, then diminish in the same capacity overnight.
Severe storms remain possible later this afternoon and especially
tonight. South winds will veer southwest tonight, with sustained
10 to 20 knot speeds and some gusts into the 20s.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Friday morning for ILZ075>078-080>094.
MO...Flash Flood Watch through Friday morning for MOZ076-086-087-100-
107>112-114.
IN...Flash Flood Watch through Friday morning for INZ081-082-085>088.
KY...Flash Flood Watch through Friday morning for KYZ001>022.
&&
SHORT TERM...RJP
LONG TERM...ATL
AVIATION...RJPHazardous weather outlook, Mar 19, 3:54 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 354 PM CDT Thu Mar 19 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 354 PM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Much of our area is under an enhanced outlook for severe weather from late this afternoon through tonight. Tornadoes, damaging winds, large hail, and lightning are all anticipated hazards with this thunderstorm event. Showers and thunderstorms with heavy rain are expected through tonight. A Flash Flood Watch remains in effect through tonight. Refer to the Watch for additional details. Refer to the latest river flood warnings and statements for updates on our continued river flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are possible across the Quad State region Tuesday and Tuesday night. River flooding is expected to continue. Refer to the latest river flood warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated from late this afternoon through much of tonight. RJP
In the hours before
Special weather statement, Mar 19, 2:32 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Paducah KY
232 PM CDT Thu Mar 19 2020
MOZ076-086-087-192030-
Bollinger MO-Cape Girardeau MO-Perry MO-
232 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOLLINGER...PERRY
AND NORTHERN CAPE GIRARDEAU COUNTIES UNTIL 330 PM CDT...
At 231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weingarten to near Knob Lick to 6 miles
northwest of Saco. Movement was east at 50 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Chester, Perryville, Trail Of Tears State Park, Altenburg, Patton,
Millersville, Alliance, Daisy, Frohna, Oak Ridge, Sedgewickville,
Pocahontas, Longtown, Old Appleton, Lithium and Silver Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3788 8980 3785 8979 3785 8974 3780 8967
3775 8966 3775 8962 3771 8958 3769 8952
3764 8952 3759 8948 3758 8952 3755 8952
3745 8946 3738 9015 3764 9015 3768 9010
3782 9000 3787 8994 3787 8990 3791 8984
TIME...MOT...LOC 1931Z 248DEG 45KT 3785 9027 3767 9030 3743 9053
SPSpecial weather statement, Mar 19, 3:09 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
309 PM CDT Thu Mar 19 2020
ILZ080-084-192100-
Perry IL-Jackson IL-
309 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR PERRY AND JACKSON COUNTIES UNTIL
400 PM CDT...
At 308 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coulterville to near Chester to 6 miles
southwest of Perryville. Movement was northeast at 60 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Carbondale, Murphysboro, Du Quoin, Pinckneyville, De Soto, Elkville,
Ava, Tamaroa, Willisville, Grand Tower, Cedar Lake Area, Makanda,
Cutler, Dowell, Campbell Hill, Vergennes, Gorham and St. Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3821 8915 3798 8915 3795 8918 3795 8915
3791 8915 3760 8916 3758 8952 3759 8948
3760 8948 3764 8952 3769 8952 3771 8958
3775 8962 3775 8966 3778 8966 3782 8968
3783 8966 3796 8959 3822 8959
TIME...MOT...LOC 2008Z 241DEG 56KT 3810 8963 3786 8974 3764 8993
SPLocal storm report, Mar 19, 3:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 1 NE DU QUOIN 38.01N 89.23W
03/19/2020 PERRY IL PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Special weather statement, Mar 19, 4:14 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
414 PM CDT Thu Mar 19 2020
KYZ012-013-017-192200-
Christian KY-Caldwell KY-Trigg KY-
414 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHRISTIAN...SOUTHEASTERN
CALDWELL AND TRIGG COUNTIES UNTIL 500 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Canton, or near Land Between The Lakes Area, moving northeast at 50
mph.
Wind gusts of 50 to 55 mph will be possible with this storm and some
small hail.
Locations impacted include...
Hopkinsville, Cadiz, Land Between The Lakes Area, Crofton, Canton,
Cobb, Rockcastle and Hawkins.
A Tornado Watch remains in effect until 1100 PM CDT for western,
south central and northwestern Kentucky.
LAT...LON 3668 8802 3683 8812 3712 8757 3710 8752
3713 8749 3713 8737 3714 8736 3716 8736
3715 8733 3712 8732 3711 8731 3711 8728
3708 8728 3707 8726 3696 8728 3667 8800
TIME...MOT...LOC 2113Z 239DEG 42KT 3679 8799
PSLocal storm report, Mar 19, 4:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 2 N SAINT JOHNS 38.06N 89.24W
03/19/2020 PERRY IL EMERGENCY MNGR
MULTIPLE POWER LINES AND TREES DOWN.
STRUCTURAL DAMAGE TO A GARAGE. POSSIBLE
TORNADO. TIME ESTIMATED.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:10 PM CDT | Dense Fog Advisory | PAH | Alexander, Johnson, Massac, Pope, Pulaski, Union | 8 hr |
| Mar 19, 2:36 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 25 hr |
| Mar 19, 10:18 AM CDT | Areal Flood Advisory | PAH | Edwards, Hamilton, Jefferson, Wabash, Wayne, White | 3 hr |
| Mar 19, 10:49 AM CDT | River Flood Warning | PAH | Jackson | 16 days |
| Mar 19, 3:09 PM CDT | Special Weather Statement | PAH | Jackson, Perry | 51 min |
| Mar 19, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry | 48 min |
| Mar 19, 3:32 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Jefferson, Perry | 43 min |
| Mar 19, 3:53 PM CDT | Flash Flood Warning | PAH | Jefferson, Perry | 3 hr |
| Mar 19, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Wayne | 39 min |
| Mar 19, 4:17 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, Wayne | 14 hr |
| Mar 19, 4:42 PM CDT | Special Weather Statement | PAH | Edwards, Hamilton, Wabash, Wayne, White | 48 min |
| Mar 19, 5:27 PM CDT | Flash Flood Warning | PAH | White | 91 min |
Nearby
Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.